It is currently Sat Aug 19, 2017 9:25 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Suboxone Taper Process
PostPosted: Tue Dec 22, 2009 2:48 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 22, 2009 2:19 am
Posts: 10
Hello, this is my first post to this forum. I've been on subs for about a year and Im trying to educate myself about how the tapering process works. Reading some of these posts I've realized that such small doses actually have an effect. When I was running low I would try to break up an 8MG pill to last me, take one look at a quarter piece (1/4) and say to myself "thats not going to do anything" and wind up taking half instead, and just going without until my appointment (1-2 days). Anyway Im prescribed 16 mg a day, I take one 8mg in the morning and one 8mg at night. Can someone describe for me a realistic time table to ween off, explaining the dose per day and for the amount of time it lasts. From what I understand this can vary depending on the person but just trying to get a general sense of how it goes.

Also I've read that when taking suboxone, it pushes the other opiates out of the receptors. Does that mean its pushing other opiates out of your system? for example, If theres heroin in your system and you take suboxone, the subs will push the heroin out of the receptors, is it pushing it out of your system as well?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 22, 2009 11:29 am 
Offline
Super Poster
Super Poster

Joined: Fri Dec 11, 2009 10:29 am
Posts: 164
Welcome!! I am also a new person here. The people are very supportive and helpful.

Regarding subs and brain receptors. Suboxone is a Partial Agonist and has in it 25% Naloxone... which is an antagonist:

Partial Agonist
Partial agonists possess some of the properties
of both antagonists and full agonists. Partial
agonists bind to receptors and activate them,
but not to the same degree as do full agonists.
At lower doses and in individuals who are not
dependent on opioids, full agonists and partial
agonists produce effects that are indistinguishable.
As doses are increased, both full and
partial agonists produce increasing effects. At
a certain point, however, as illustrated in
figure 2–1, the increasing effects of partial
agonists reach maximum levels and do not
increase further, even if doses continue to
rise—the ceiling effect. The figure represents
any effect mediated by mu opioid receptors
(e.g., analgesia, euphoria, respiratory depression).
As higher doses are reached, partial
agonists can act like antagonists—occupying
receptors but not activating them (or only
partially activating them), while at the same
time displacing or blocking full agonists from
receptors.



All I can do is tell you about my own taper based on a very long term continous use of Methadone and subs. I'm also in my fifties and not in great health. So I'm not young and strong and as ready to handle this as most others

Here is my approx taper schedule thus far.... and future plan

12-8mg first 2-3 wks
8-6mg next 2-3 wks
6-4mg next 2-3 wks
4-3mg next 2-3 wks
3-2mg next 3-4 wks
2-1mg next 3-4 wks
1-.50mg next 4+ wks
.50-.35mg about 7 days.
.35-.25mg on 6th day and plan to stay 4+ wks
.25-.20mg plan to stay about 2-4 wks [convert to liquid]
.20-.10mg ???
.10 to ZERO indefinitely with initial help using Clonodine and/or Diazapam.

Up till now... my discomfort has been very minimal. Mostly yawning, sneezing, streching, and teary eyes for a week or so at each taper below 3mg.

Hope this helps...


Top
 Profile  
 
 Post subject:
PostPosted: Tue Dec 22, 2009 12:31 pm 
Hey SuboxFreedom - Something in that post caught my eye big time! I've never thought enough about it to ask anyone else. You mentioned "stretching" as one of your discomforts of tapering Suboxone. I thought I was just strange!! I've experienced this pretty often as I've been tapering lately. It's weird - like I need to stretch, mostly my legs, all the time. What the heck is that?! It doesn't necessarily hurt, but it is kind of annoying, like I can't stretch them enough. Glad you mentioned it. Anyone else with this particular side effect or withdrawal symptom?


Top
  
 
Our Sponsors
 Post subject: Stretching
PostPosted: Tue Dec 22, 2009 12:57 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 20, 2009 4:31 pm
Posts: 226
Location: Pennsylvania
I too always experienced stretching, I didn't mind it too much, but it was constant and excessive!! Mainly in my legs too, but it seemed like my whole body just always had the need to stretch. This seemed to happen the most in the earlier and later stages of w/d, not when I was the most severe only able to lie in bed and do nothing else. But before it got that bad and after I always remembered streching alot. That was in my using days, and since I have been on suboxone, only one time inbetween doctors did I have no pills, only for 6 days. I did stretch alot during that time too!

_________________
"The past is finished. There is nothing to be gained by going over it. Whatever it gave us in the experiences it brought us was something we had to know."----Rebecca Beard

"Have no fear of perfection - you'll never reach it." ---Salvador Dali


Top
 Profile  
 
 Post subject: thx
PostPosted: Wed Dec 23, 2009 12:15 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 22, 2009 2:19 am
Posts: 10
thx for the responses, very helpful, my fear about weening are the sleepless nights. I remember they used to drive me crazy. I don't think it'll be as bad with suboxone though. Im familiar with the stretching as well. As Im falling asleep the stretching turned into a creepy crawly feeling in my legs and arms keeping me awake.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group